zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Martingale approach to stochastic differential games of control and stopping. (English) Zbl 1142.93040
Summary: We develop a martingale approach for studying continuous-time stochastic differential games of control and stopping, in a non-Markovian framework and with the control affecting only the drift term of the state-process. Under appropriate conditions, we show that the game has a value and construct a saddle pair of optimal control and stopping strategies. Crucial in this construction is a characterization of saddle pairs in terms of pathwise and martingale properties of suitable quantities.

MSC:
93E20Optimal stochastic control (systems)
60G40Stopping times; optimal stopping problems; gambling theory
91A15Stochastic games
91A25Dynamic games
60G44Martingales with continuous parameter
49K45Optimal stochastic control (optimality conditions)
WorldCat.org
Full Text: DOI arXiv
References:
[1] Bayraktar, E. and Young, V. R. (2007). Minimizing probability of ruin and a game of stopping and control. Preprint, Dept. Mathematics, Univ. Michigan. · Zbl 1119.91041
[2] Beneš, V. E. (1970). Existence of optimal policies based on specified information, for a class of stochastic decision problems. SIAM J. Control Optim. 8 179-188. · Zbl 0195.48202 · doi:10.1137/0308012
[3] Beneš, V. E. (1971). Existence of optimal stochastic control laws. SIAM J. Control Optim. 9 446-472. · Zbl 0219.93029 · doi:10.1137/0309034
[4] Beneš, V. E. (1992). Some combined control and stopping problems. Paper presented at the CRM Workshop on Stochastic Systems , Montréal , November 1992 .
[5] Bensoussan, A. and Lions, J. L. (1982). Applications of Variational Inequalities in Stochastic Control . North-Holland, Amsterdam. · Zbl 0478.49002
[6] Bismut, J. M. (1973). Conjugate convex functions in optimal stochastic control. J. Math. Anal. Appl. 44 384-404. · Zbl 0276.93060 · doi:10.1016/0022-247X(73)90066-8
[7] Bismut, J. M. (1978). An introductory approach to duality in optimal stochastic control. SIAM Rev. 20 62-78. JSTOR: · Zbl 0378.93049 · doi:10.1137/1020004 · http://links.jstor.org/sici?sici=0036-1445%28197801%2920%3A1%3C62%3AAIATDI%3E2.0.CO%3B2-I&origin=euclid
[8] Ceci, C. and Basan, B. (2004). Mixed optimal stopping and stochastic control problems with semicontinuous final reward, for diffusion processes. Stochastics Stochastics Rep. 76 323-337. · Zbl 1056.60034 · doi:10.1080/10451120410001728436
[9] Cvitanić, J. and Karatzas, I. (1996). Backwards stochastic differential equations with reflection and Dynkin games. Ann. Probab. 24 2024-2056. · Zbl 0876.60031 · doi:10.1214/aop/1041903216
[10] Davis, M. H. A. (1973). On the existence of optimal policies in stochastic control. SIAM J. Control Optim. 11 587-594. · Zbl 0238.93044 · doi:10.1137/0311045
[11] Davis, M. H. A. (1979). Martingale methods in stochastic control. Lecture Notes in Control and Inform. Sci. 16 85-117. Springer, Berlin. · Zbl 0409.93052
[12] Davis, M. H. A. and Varaiya, P. P. (1973). Dynamic programming conditions for partially observable stochastic systems. SIAM J. Control Optim. 11 226-261. · Zbl 0258.93029 · doi:10.1137/0311020
[13] Davis, M. H. A. and Zervos, M. (1994). A problem of singular stochastic control with discretionary stopping. Ann. Appl. Probab. 4 226-240. · Zbl 0796.93111 · doi:10.1214/aoap/1177005209
[14] Dubins, L. E. and Savage, L. J. (1976). Inequalities for Stochastic Processes ( How to Gamble If You Must ), corrected ed. Dover, New York. · Zbl 0359.60002
[15] Duncan, T. E. and Varaiya, P. P. (1971). On the solutions of a stochastic control system. SIAM J. Control Optim. 9 354-371. · Zbl 0204.47303 · doi:10.1137/0309026
[16] El Karoui, N. (1981). Les aspects probabilistes du contrôle stochastique. Lecture Notes in Math. 876 73-238. Springer, Berlin. · Zbl 0472.60002
[17] El Karoui, N., Nguyen, D. H. and Jeanblanc-Picqué, M. (1987). Compactification methods in the control of degenerate diffusions: Existence of an optimal control. Stochastics 20 169-219. · Zbl 0613.60051 · doi:10.1080/17442508708833443
[18] Elliott, R. J. (1977). The optimal control of a stochastic system. SIAM J. Control Optim. 15 756-778. · Zbl 0359.93046 · doi:10.1137/0315048
[19] Elliott, R. J. (1982). Stochastic Calculus and Applications . Springer, New York. · Zbl 0503.60062
[20] Fleming, W. R. and Soner, H. M. (2006). Controlled Markov Processes and Viscosity Solutions , 2nd ed. Springer, New York. · Zbl 1105.60005
[21] Fujisaki, M., Kallianpur, G. and Kunita, H. (1972). Stochastic differential equations for the non linear filtering problem. Osaka J. Math. 9 19-40. · Zbl 0242.93051
[22] Hamadène, S. (2006). Mixed zero-sum stochastic differential game and American game option. SIAM J. Control Optim. 45 496-518. · Zbl 1223.91009 · doi:10.1137/S036301290444280X
[23] Hamadène, S. and Lepeltier, J. P. (1995). Backward equations, stochastic control, and zero-sum stochastic differential games. Stochastics Stochastics Rep. 54 221-231. · Zbl 0858.60056
[24] Hamadène, S. and Lepeltier, J. P. (2000). Reflected BSDEs and mixed game problem. Stochastic Process. Appl. 85 177-188. · Zbl 0999.91005 · doi:10.1016/S0304-4149(99)00072-1
[25] Haussmann, U. G. (1986). A Stochastic Maximum Principle for Optimal Control of Diffusions . Longman Scientific and Technical, Harlow. · Zbl 0616.93076
[26] Haussmann, U. G. and Lepeltier, J. P. (1990). On the existence of optimal controls. SIAM J. Control Optim. 28 851-902. · Zbl 0712.49013 · doi:10.1137/0328049
[27] Kamizono, K. and Morimoto, H. (2002). On a combined control and stopping time game. Stochastics Stochastics Rep. 73 99-123. · Zbl 1019.49018 · doi:10.1080/10451120212867
[28] Karatzas, I. and Kou, S. G. (1998). Hedging American contingent claims with constrained portfolios. Finance Stochastics 3 215-258. · Zbl 0904.90012 · doi:10.1007/s007800050039
[29] Karatzas, I. and Ocone, D. L. (2002). A leavable, bounded-velocity stochastic control problem. Stochastic Process. Appl. 99 31-51. · Zbl 1064.93049 · doi:10.1016/S0304-4149(01)00157-0
[30] Karatzas, I., Ocone, D. L., Wang, H. and Zervos, M. (2000). Finite-fuel singular control with discretionary stopping. Stochastics Stochastics Rep. 71 1-50. · Zbl 0979.93121 · doi:10.1080/17442500008834257
[31] Karatzas, I. and Shreve, S. E. (1991). Brownian Motion and Stochastic Calculus , 2nd ed. Springer, New York. · Zbl 0734.60060
[32] Karatzas, I. and Shreve, S. E. (1998). Methods of Mathematical Finance . Springer, New York. · Zbl 0941.91032
[33] Karatzas, I. and Sudderth, W. D. (1999). Control and stopping of a diffusion process on an interval. Ann. Appl. Probab. 9 188-196. · Zbl 0938.93067 · doi:10.1214/aoap/1029962601
[34] Karatzas, I. and Sudderth, W. D. (2001). The controller and stopper game for a linear diffusion. Ann. Probab. 29 1111-1127. · Zbl 1039.60043 · doi:10.1214/aop/1015345598
[35] Karatzas, I. and Sudderth, W. D. (2007). Stochastic games of control and stopping for a linear diffusion. In Random Walk , Sequential Analysis and Related Topics : A Festschrift in Honor of Y. S. Chow (A. Hsiung, Zh. Ying and C. H. Zhang, eds.) 100-117. World Scientific Publishers, Singapore, Hackensack and London. · Zbl 1153.91347 · doi:10.1142/9789812772558_0007
[36] Karatzas, I. and Wang, H. (2000). A barrier option of American type. Appl. Math. Optim. 42 259-280. · Zbl 1098.91054 · doi:10.1007/s002450010013
[37] Karatzas, I. and Wang, H. (2001). Utility maximization with discretionary stopping. SIAM J. Control Optim. 39 306-329. · Zbl 0963.93079 · doi:10.1137/S0363012998346323
[38] Karatzas, I. and Zamfirescu, M. (2006). Martingale approach to stochastic control with discretionary stopping. Appl. Math. Optim. 53 163-184. · Zbl 1136.93047 · doi:10.1007/s00245-005-0841-2
[39] Krylov, N. V. (1980). Controlled Diffusion Processes . Springer, New York. · Zbl 0436.93055
[40] Kushner, H. J. (1965). On the stochastic maximum principle: Fixed time of control. J. Math. Anal. Appl. 11 78-92. · Zbl 0142.06802 · doi:10.1016/0022-247X(65)90070-3
[41] Maitra, A. and Sudderth, W. D. (1996a). Discrete Gambling and Stochastic Games . Springer, New York. · Zbl 0864.90148
[42] Maitra, A. and Sudderth, W. D. (1996b). The gambler and the stopper. In Statistics , Probability and Game Theory : Papers in Honor of David Blackwell (T. S. Ferguson, L. S. Shapley and J. B. MacQueen, eds.). IMS Lecture Notes Monograph Series 30 191-208. IMS, Hayward, CA. · doi:10.1214/lnms/1215453573
[43] Morimoto, H. (2003). Variational inequalities for combined control and stopping. SIAM J. Control Optim. 42 686-708. · Zbl 1042.49031 · doi:10.1137/S0363012901369041
[44] Neveu, J. (1975). Discrete-Parameter Martingales . North-Holland, Amsterdam. · Zbl 0345.60026
[45] Ocone, D. L. and Weerasinghe, A. P. (2006). A degenerate variance control problem with discretionary stopping. Preprint, Dept. Mathematics, Iowa State Univ. · Zbl 1166.93032 · doi:10.1214/074921708000000363
[46] Peng, S. (1990). A general stochastic maximum principle for optimal control problems. SIAM J. Control Optim. 28 966-979. · Zbl 0712.93067 · doi:10.1137/0328054
[47] Peng, S. (1993). Backward stochastic differential equations and applications to optimal control. Appl. Math. Optim. 27 125-144. · Zbl 0769.60054 · doi:10.1007/BF01195978
[48] Rishel, R. W. (1970). Necessary and sufficient dynamic programming conditions for continuous-time optimal control. SIAM J. Control Optim. 8 559-571. · Zbl 0206.45804 · doi:10.1137/0308040
[49] Rogers, L. C. G. and Williams, D. (1987). Diffusions , Markov Processes and Martingales 2 . Itô Calculus . Wiley, New York. · Zbl 0977.60005
[50] Weerasinghe, A. P. (2006). A controller and stopper game with degenerate variance control. Electron. Comm. Probab. 11 89-99. · Zbl 1119.91018 · eudml:127886